MAUDE Adverse Event Report: Alcon Laboratories Ireland Ltd. Clareon IOL; Intraocular Lens

Alcon Laboratories Ireland Ltd. Clareon IOL; Intraocular Lens
Model Number SY60WF
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported during intraocular lens (iol) implant procedure, the surgeon noticed optical part of iol had cracks after the iol was implanted into the eye.The lens was explanted during initial procedure.The procedure was completed on same day.There was no patient harm.Additional information received via regulatory agency stating that the iol appeared normal, with no abnormality observed by the naked eye.After implantation into the patient's eye, a distinct scratch was observed in the central area of the iol under the microscope and procedure was completed by using another unspecified lens.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
Clareon IOL
Common Device Name
Intraocular Lens
Manufacturer (Section D)
Alcon Laboratories Ireland Ltd.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
Alcon Laboratories Ireland Ltd.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50945173
Report Number9612169-2026-02240
Device Sequence Number10348295
Product Code HQL
UDI-Device Identifier00380652251518
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Lot Number25992061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/30/2026
Date Device Manufactured02/17/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, Injector.; MONARCH III IOL, Cartridge D.; Unspecified viscoelastic.
Patient Age71 YR
Patient SexMale